MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549114
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that (b)(6) -year-old female patient underwent a breast reconstruction primary with a mentor cpx 4 breast tissue expander with suture tabs 550cc and experienced deflation on the right tissue expander.As a result, the patient had undergone removal and replacement with mentor cpx 4 breast tissue expander with suture tabs 550cc on (b)(6) 2018.
 
Additional Manufacturer Narrative
On (b)(6) 2018, it was reported to mentor that the deflation was spontaneous.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 07/06/18, it was reported to mentor that the device history record (dhr) for the lot number 6866853 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 07/17/18, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the gel contained in the device appears cloudy.No foreign material was observed within the device or on the shell surface.Product evaluation team discovered a rent measuring approximately 0.2 cm at the posterior aspect.Microscopic examination of the edges of the rent gave no indications as to cause.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.There is no evidence that the issue is related with manufacturing.Because product evaluation team was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7666330
Report Number1645337-2018-04107
Device Sequence Number11022894
Product Code LCJ
UDI-Device Identifier00081317006688
UDI-Public00081317006688
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number3549114
Device Lot Number6866853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer06/14/2018
06/14/2018
06/14/2018
Initial Report FDA Received Date07/06/2018
Supplement Report FDA Received Date07/09/2018
07/18/2018
08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR